Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 243, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 6, 2016, 5:14 PM CDT for Childress County, Cottle County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 5:14 PM CDT (22:14 UTC)
- Expired
- Oct 6, 2016, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Childress County, TX, Cottle County, TX
The radar
The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WUUS54 KLUB 062214
SVRLUB
TXC075-101-062300-
/O.NEW.KLUB.SV.W.0243.161006T2214Z-161006T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COTTLE COUNTY IN NORTHWESTERN TEXAS...
SOUTHEASTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 600 PM CDT
* AT 514 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KIRKLAND...OR 10 MILES SOUTHEAST OF CHILDRESS...MOVING EAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN
INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.
&&
LAT...LON 3423 10001 3424 10001 3424 10004 3423 10004
3423 10005 3421 10005 3421 10022 3436 10025
3447 10000 3423 10000
TIME...MOT...LOC 2214Z 247DEG 9KT 3430 10013
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JORDAN2 follow-up statements
369
WWUS54 KLUB 062238
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT THU OCT 6 2016
TXC075-101-062300-
/O.CON.KLUB.SV.W.0243.000000T0000Z-161006T2300Z/
COTTLE TX-CHILDRESS TX-
538 PM CDT THU OCT 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN COTTLE AND SOUTHEASTERN CHILDRESS COUNTIES...
AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
KIRKLAND...OR 15 MILES SOUTHEAST OF CHILDRESS...MOVING EAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3423 10001 3424 10001 3424 10004 3423 10004
3423 10005 3421 10005 3421 10022 3436 10025
3447 10000 3423 10000
TIME...MOT...LOC 2237Z 272DEG 13KT 3426 10006
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SC705
WWUS54 KLUB 062252
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT THU OCT 6 2016
TXC075-101-062300-
/O.CON.KLUB.SV.W.0243.000000T0000Z-161006T2300Z/
COTTLE TX-CHILDRESS TX-
552 PM CDT THU OCT 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN COTTLE AND SOUTHEASTERN CHILDRESS COUNTIES...
AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SWEARINGEN...OR 16 MILES SOUTHEAST OF CHILDRESS...MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN COTTLE AND SOUTHEASTERN CHILDRESS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3423 10001 3424 10001 3424 10004 3423 10004
3423 10005 3421 10005 3421 10022 3431 10021
3441 10000 3423 10000
TIME...MOT...LOC 2252Z 258DEG 15KT 3422 10010
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:52 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 6, 3:52 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 352 PM CDT THU OCT 6 2016 .SHORT TERM... Storms already staring to fire across the northern Rolling Plains in a region of MLCAPE values around 3500 J/kg and bulk shear values between 25 to 35 knots. This in an airmass that has dewpoints in the mid 60s which taper off into the mid 50s as you approach the edge of the Caprock. A broad dryline mixing zone then exists on the Caprock where dewpoints gradually drop into the low to mid 30s over the northwestern South Plains. This is indicative of poor convergence across the dryline mixing zone and may keep storms from firing along and west of US 87/I-27. However, mesoanalysis graphics shows that there is still ample instability and bulk shear extending as far southeast as Lubbock so cannot totally rule out storms developing in and around the city then moving off to the northeast. Temperatures aloft will cool with time which will only help to increase instability and also provide an environment favorable for hail development, and somewhat low bulk shear may also help increase the downburst threat as well. Next issue will be the arrival of the cold front shortly before midnight into the northern zones of the forecast area. Models continue to be in very good agreement with the timing and have it clearing our southern zones by around 09Z/4 am CDT. What they don't have good agreement on is whether additional convection will develop westward as the deeper moisture/retreating dryline moves west ahead of the front. A few of the models do develop additional storms again near Lubbock but the majority keep most of the convection across the southern Rolling Plains in the early morning hours. Tried to reflect this scenario in the weather grids as the 6-hourly PoP grids are not well suited to reflect the rapid pace of the front and storm development. PoPs will increase a bit this evening as coverage could increase then start to decrease from north to south with the frontal timing. We should also see a transition more from thunderstorm activity to showers as the best instability and lift slides south of the forecast area. Last issue will be cloud cover and how this may impact temperatures through the day Friday. It will be a cloudy, cool, and breezy start to the day before we start to see clouds erode from north to south across the area. A few models however are keeping low clouds across the area through the afternoon as a region of good isentropic lift develops across the southern third of the forecast area. Strong fronts this time of year bring a mixed bag when it comes to low cloud cover, sometimes we can keep clouds in all day and others we see them erode as drier air moves in at the surface. Will hang on to mostly cloudy skies through most of the day and being clearing them out from northeast to southwest, and hang on to higher percentage of cloud cover over the southwestern South Plains. High temperatures will then depend on how fast the cloud cover will erode but we will see highs 10 to 15 degrees below normal across the area. Wind speeds will also gradually decrease through the day. Jordan .LONG TERM... Winds will be settling down, and we will be continuing to dry out tomorrow night after the most recent cold front. Cloud cover may be a little pesky in clearing, so overnight lows may stay a tad warmer into the 40s, though it's not entirely out of the question for a few a few outlying areas across the northwestern zones to dip briefly to the upper 30s if the clouds are able to clear far enough south. Otherwise, moisture will return for the latter half of the weekend along a weak trough moving out of the Baja of California towards NM. Sunday, especially Sunday afternoon, looks to give the best rain chances. Past this, drier air settles in with weak short waves clipping us to the north on Wednesday, possibly Friday...but with little to no effect. && .LUB Watches/Warnings/Advisories... None. && 14/74
Hazardous weather outlook, Oct 6, 11:23 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1123 AM CDT THU OCT 6 2016 TXZ021>044-071100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1123 AM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...MAINLY EAST OF A LINE FROM BROWNFIELD TO MEMPHIS. LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND SEVERE WIND GUSTS TO 65 MPH WILL BE POSSIBLE WITH A FEW STORMS...ESPECIALLY ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT...ESPECIALLY ACROSS THE ROLLING PLAINS. JORDAN
In the hours before
Local storm report, Oct 6, 4:04 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
404 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 1 W KIRKLAND 34.39N 100.09W
10/06/2016 E1.00 INCH CHILDRESS TX CO-OP OBSERVER
&&
EVENT NUMBER LUB1600337
JGDLocal storm report, Oct 6, 4:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
425 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL KIRKLAND 34.39N 100.07W
10/06/2016 E1.75 INCH CHILDRESS TX BROADCAST MEDIA
&&
EVENT NUMBER LUB1600338
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 35 min |
| Oct 6, 3:53 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 37 min |
| Oct 6, 4:30 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 45 min |
| Oct 6, 4:31 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle | 3 hr |
| Oct 6, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | King | 33 min |
| Oct 6, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 28 min |
| Oct 6, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 30 min |
| Oct 6, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 16 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.